MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX NEEDLE KNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION RX NEEDLE KNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545840
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Pancreatitis (4481)
Date of Event 01/01/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact date of event was not reported.The retrospective study date january 1, 2009, is used for the estimated date of event between january 2009 and december 2016.The literature article did not provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: initial reporter facility name: (b)(6) hospital, reported here as the name exceeded character limit for designated field.Block g2: literature source journal article: lee y, et al."usefulness and complications of needle knife fistulotomy as a rescue procedure in patients with pancreaticobiliary disease" korean j gastroenterol 2020; https://doi.Org/10.4166/kjg.2020.75.6.341 block h6: imdrf patient code e1021 captures the reportable event of pancreatitis.Imdrf patient code e0506 captures the reportable event of hemorrhage.Imdrf patient code e2326 captures the reportable event of inflammation (hyperamylasemia).
 
Event or Problem Description
Note: this report pertains to one of three devices mentioned in the literature article.Refer to manufacturer reports # 3005099803-2024-05813 and 3005099803-2024-05814 for the associated device information.Boston scientific became aware of events involving ultratome xl sphincterotomes, fluoro tip ercp catheters, and needle knife papillotomes, through the article, usefulness and complications of needle knife fistulotomy as a rescue procedure in patients with pancreaticobiliary disease, by yong jae lee, et al.Per the article, between january 2009 and december 2016, patients underwent an endoscopic retrograde cholangiopancreatography (ercp) procedure, and the following occurred: mild and moderate pancreatitis, bleeding and hyperamylasemia.Please see the referenced article for full details.

Brand Name
RX NEEDLE KNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20679955
Report Number3005099803-2024-05815
Device Sequence Number20632303
Product Code KNS
UDI-Device Identifier08714729283799
UDI-Public08714729283799
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00545840
Device Catalogue Number4584
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Initial Report FDA Received Date11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown